Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 105, NWS Shreveport, LA

June 24, 2002Gregg County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 24, 2002, 6:54 PM CDT for Gregg County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2002, 6:54 PM CDT (23:54 UTC)
Expired
Jun 24, 2002, 7:15 PM CDT
In force
21 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Gregg County, TX

The radar

The Shreveport radar (KSHV), 93 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
675 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 242354
SVRSHV
TXC183-250015-
/NEW.KSHV.SV.W.0208.242352-250015/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CDT MON JUN 24 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREGG COUNTY IN NORTHEAST TEXAS

* UNTIL 715 PM CDT

* AT 652 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER WHITE OAK...OR ABOUT 5
  MILES SOUTHWEST OF LONGVIEW...MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KILGORE AT 710 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  GREGG COUNTY IN NORTHEAST TEXAS
UNTIL 715 PM CDT.

LAT...LON 3241 9468 3257 9482 3252 9499 3241 9497

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:20 PM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 24, 2:20 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 PM CDT MON JUN 24 2002

UPPER LOW CONTINUES TO DRIFT AROUND OVER THE NORTH CENTRAL AREAS OF
LA. THE ETA AND AVN MODELS MOVE THE UPPER LOW MOVING SLOWLY NW TO
THE NE TX AREA BY 12Z WED. THIS WILL CREATE A FAIRLY GOOD CHANCE OF
RAIN FOR N LA AND SW AR BOTH TUE AND WED. VERY LITTLE CAP IS
EXPECTED OVER FORECAST AREA TUE AND WED...SO AFTERNOON HEATING
SHOULD BE ENOUGH TO TRIGGER SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EACH DAY. PRECIP MAY LINGER INTO THU...AND POSSIBLY
FRIDAY...AS THE WEAK UPPER LOW ELONGATES INTO A NORTH/SOUTH TROF
OVER EAST TX. TEMPERATURES SHOULD BE PERSISTENT WITH LOWS IN THE
UPPER 60S TO LOWER 70S AND HIGHS IN THE MID 80S TO NEAR 90.
LATER...ON THE WEEKEND...HIGHS WILL REACH BACK INTO THE 90S AS THE
PRECIP DECREASING IN COVERAGE.

03

SHV 68/85/69/86 3535
MLU 68/85/68/85 3434
TXK 68/86/69/84 2424
TYR 69/86/69/86 2425
LFK 69/87/68/86 3525

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.